Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 5, NWS Houston/Galveston, TX

October 25, 2025Grimes County, Walker County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Oct 25, 2025, 2:40 AM CDT for Grimes County, Walker County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2025, 2:40 AM CDT (07:40 UTC)
Expired
Oct 25, 2025, 3:02 AM CDT
In force
22 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Grimes County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 138 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 8:16 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1915 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
2.0
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted.

695 
WFUS54 KHGX 250740
TORHGX
TXC185-471-250815-
/O.NEW.KHGX.TO.W.0005.251025T0740Z-251025T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
240 AM CDT Sat Oct 25 2025

The National Weather Service in League City has issued a

* Tornado Warning for...
  Northeastern Grimes County in southeastern Texas...
  West central Walker County in southeastern Texas...

* Until 315 AM CDT.

* At 240 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles south of Bedias, or 18 miles east of College
  Station, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bedias around 245 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3059 9603 3063 9608 3082 9599 3081 9579
      3072 9574
TIME...MOT...LOC 0740Z 229DEG 23KT 3065 9600 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Adams
1 follow-up statement
481 
WWUS54 KHGX 250802
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
302 AM CDT Sat Oct 25 2025

TXC185-471-250812-
/O.CAN.KHGX.TO.W.0005.000000T0000Z-251025T0815Z/
Grimes TX-Walker TX-
302 AM CDT Sat Oct 25 2025

...THE TORNADO WARNING FOR NORTHEASTERN GRIMES AND WEST CENTRAL
WALKER COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Texas.

&&

LAT...LON 3059 9603 3063 9608 3082 9599 3081 9579
      3072 9574
TIME...MOT...LOC 0759Z 229DEG 23KT 3074 9587 

$$

Adams

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 25, 12:48 AM CDT, 1 hour 52 minutes earlier. Its key messages:

  • A robust storm system will bring periods of moderate to heavy rainfall and strong to severe thunderstorms tonight through Sunday morning:
  • A Flood Watch in effect from midnight tonight until 4AM Sunday morning. Please read the hydrology discussion for more details.
  • Two rounds of rain and thunderstorms are expected, the first late tonight into Saturday morning and the second late Saturday afternoon through early Sunday morning.
  • Damaging wind gusts over 60 MPH are the primary concern. However, large hail and a few tornadoes cannot be ruled out.
  • Moderate to strong onshore flow will lead to hazardous marine condition today through the weekend. In addition to gusty winds and elevated seas, there will also be a high risk of rip currents along area beaches and elevated tides.
  • Much cooler weather expected by the second half of the week.
Area forecast discussion, Oct 25, 12:48 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1248 AM CDT Sat Oct 25 2025

...New AVIATION...

.KEY MESSAGES...

- A robust storm system will bring periods of moderate to heavy
  rainfall and strong to severe thunderstorms tonight through
  Sunday morning:

    - A Flood Watch in effect from midnight tonight until 4AM
      Sunday morning. Please read the hydrology discussion for
      more details.

    - Two rounds of rain and thunderstorms are expected, the first
      late tonight into Saturday morning and the second late
      Saturday afternoon through early Sunday morning.

    - Damaging wind gusts over 60 MPH are the primary concern.
      However, large hail and a few tornadoes cannot be ruled out.

- Moderate to strong onshore flow will lead to hazardous marine
  condition today through the weekend. In addition to gusty winds
  and elevated seas, there will also be a high risk of rip
  currents along area beaches and elevated tides.

- Much cooler weather expected by the second half of the week.

&&

.DISCUSSION...
Issued at 957 PM CDT Fri Oct 24 2025

Writing this forecast discussion a few hours before I typically
would as the radar is expected to be quite active during the
normal time. As of 9pm, the MCS that we were expecting to
develop this evening has developed with a line of thunderstorms
along and east of I-35. This line of strong to severe
thunderstorms is expected to pass through the Brazos Valley
between 1-3am, along the I-45 corridor (including the Houston
Metro) between 3-5am, and off the coast/to the east between 5-8am
this morning. In addition to the thunderstorms along the line
itself, isolated discrete storms may pop up ahead of the line.
Heavy rainfall (with rates up to 2-3" per hour possible) and
damaging wind gusts over 60mph will be the greatest threats if
severe thunderstorms occur, but large hail and even an isolated
tornado will be possible. A Severe Thunderstorm Watch has already
been issued for portions of the Brazos Valley (Burleson, Brazos,
and Madison counties) through 3am CDT. Expansions and/or
extensions of this Watch, or an additional Watch for the rest of
SE Texas will be possible through the night.

We will likely enter a lull in the activity once this first round
of strong to severe thunderstorms exits to the east. It's
possible the the morning storms stabilizes us enough in its wake
that we see no activity during the afternoon, but some scattered
light to moderate showers or thunderstorms will be possible. As
the sun sets, out attention will once again be turning to the west
as yet another line of potentially strong to severe thunderstorms
develop. One difference of this line of storms compared to the
line of storms we are dealing with tonight is that it is expected
to form much closer to our region - along or east of I-35,
compared to tonight's storms initializing out in west Texas. This
will lead to more uncertainty on the strength and timing of this
second round of storms. The most likely scenario at this point is
that a line of thunderstorms will begin to form along the I-35
corridor around or shortly before sunset. It will then move
southeasterly through our region through the evening and exit off
the coast possibly as early as Midnight or as late 3-4am. Again,
all severe weather hazards will be possible.

A Flood Watch remains in effect across the the area through early
Sunday morning. Rainfall totals through the Sunday morning
(including tonight's storms, Saturday afternoon scattered
activity, and Saturday night's storms) will generally be up to
2-4", but isolated higher amounts of 4-6" will be possible. Minor
urban and small stream flooding will be the most likely impact,
however a few instances of flash flooding cannot be ruled out.
While the area remains very dry after an extended period of above
normal temperatures and near-zero rainfall, the intense rainfall
rates (possibly up to 2-3" per hour or higher) and possibility of
repeated heavy rainfall over the same area led to the issuance of
the Flood Watch. More info can be found in the Hydro section
below.

Expected drier, sunnier weather on Sunday with a gradual warming
trend through Tuesday. A more traditional cold front (one that will
actually bring us colder air) is expected to pass through SE Texas
midweek, likely sometime late Tuesday into Wednesday morning. It
may bring some isolated to scattered showers and storms with its
FROPA, but it's biggest impact as of now is the ushering in of
below normal temperatures. High temperatures beginning Wednesday
will generally be in the low to mid 70s (maybe not rising above
the upper 60s in the Piney Woods) with overnight lows generally
into the low to mid 50s (a bit cooler in the Piney Woods and a bit
warmer at the coast). This cooler weather will stick around
through at least Halloween.

Fowler

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1247 AM CDT Sat Oct 25 2025

Cigs at CLL have decreased to IFR ahead of the line of
thunderstorms. Winds at all terminals are southeasterly with some
gusts around 20 kts. Two rounds of thunderstorms will impact the
terminals in which case winds may become erratic and gust to 25
kts. The first line of storms will move in from the Northwest into
the early morning hours with no significant changes in timing
from earlier thinking based on the latest radar trends and hi-res
guidance, impacting CLL around 06-08Z, with the Metro terminals
seeing impacts around 08-12Z, and the Coastal terminals around
10-13Z. May see some lingering showers behind the first line of
storms, particularly close to the Metro and Coast. Otherwise,
expect a break in activity until the next round of storms is set
to move in Saturday night into Sunday morning from the Northwest,
impacting CLL/UTS 20-00Z, CXO 23-02Z, the Metro terminals 01-05Z,
with the coastal terminals later and beyond the current forecast
period; note that these times will be refined but confidence is
increasing in this second round of storms. All modes of severe
weather will be possible with both rounds of storms, with wind as
the primary threat. Large hail and isolated tornadoes could also
pose a threat.

&&

.MARINE...
Issued at 957 PM CDT Fri Oct 24 2025

Mariners should be prepared for strong to severe thunderstorms
late tonight into Saturday morning, and again Saturday night.
Strong wind gusts (over 50 knots), drastic wind shifts, and
locally high seas will be possible with any of the severe storm
that develop.

In addition, a Small Craft Advisory is in effect through at
least Saturday evening for all waters as the southeasterly winds
increase to sustained 20-25kt and gusts to 30kt. Wave heights are
expected to increase in response to the higher winds with seas
5-7ft and occasional higher seas. Winds are expected to lower
through the day on Saturday as the associated cold front
approaches from the west, but the elevated seas will likely linger
through late Saturday night or Sunday morning. So, the SCA may
need to get extended for the Gulf Waters into Sunday morning. A
brief period of offshore winds will be possible following the cold
front, but will quickly return to onshore flow by Sunday
afternoon.

A Beach Hazards Statement is in effect through Saturday evening
for a high risk of strong rip currents and elevated water levels
leading to minor coastal flooding/high wave run-up during times
of high tide.

Benign weather is expected Sunday night through Tuesday afternoon,
but a cold front is expected to pass through the coastal waters
Tuesday night or Wednesday. In its wake, strong offshore winds and
elevated seas will be possible.

Fowler

&&

.HYDROLOGY...
Issued at 410 PM CDT Fri Oct 24 2025

A FLOOD WATCH WILL BE IN EFFECT FOR MOST OF SOUTHEAST TEXAS FROM
EARLY SATURDAY MORNING TO EARLY SUNDAY MORNING.

Ahead of the upcoming heavy rainfall event, grounds/soils are on
the dry side. Majority of Southeast Texas is abnormally dry (D0)
or in moderate drought (D1). There are a few portions of the area
in severe drought (D2) including areas west of the Brazos River
and parts of Madison/Walker Counties. So, in most areas the
grounds will be able to take the rain and soak up quite a bit
before it runs off. In the areas where the drought is a bit more
severe, we'll see that rainfall become runoff much sooner. Our
rivers/bayous are in good shape ahead of this event as well, so it
would take quite a bit of rain to put those into flood. Even with
~4-6" of rain over a 24 hour period, we're only looking at
scattered instances of action stage and a low end chance of
isolated instances of reaching minor flood stage. The main concern
would be if we get those higher-end 4-6" amounts in a short
period time, which would be driven by high rainfall rates. In that
scenario is when we could see issues with flashy
rivers/bayous/streams and also street flooding especially in urban
areas and areas with poor drainage.

Flash flood guidance is generally in the 3-5" range for one hour
and 4-6" range for three hours. It's within the realm of
possibilities that we could see high rainfall rates (2-3+"/hr)
that could cause instances of flash flooding. We will also need to
monitor where the axis of heavy rain will fall during the main
storm windows (tonight into Saturday morning and Saturday evening
into early Sunday morning). If there are instances of prolonged
heavy rainfall over the Houston metro area, then we'd need to
watch the bayous a bit more closely to monitor for potential
impacts. Thankfully, there is expected to be a lull between the
rounds of heavy rain late Saturday morning into the afternoon to
allow for drainage, but elevated water levels along the coast
during high tide could briefly inhibit that drainage.

Batiste

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  79  64  79  59 /  90  70   0   0
Houston (IAH)			  81  67  82  63 / 100  80  20   0
Galveston (GLS)			  83  72  82  71 / 100  90  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late tonight for TXZ163-164-176>179-195>200-
     210>214-226-227-236>238-300-313-336>338-436>439.

     Beach Hazards Statement through this evening for TXZ436>439.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ330-335-
     350-355-370-375.

&&

DISCUSSION...Fowler
AVIATION...WFO TAE
MARINE...Fowler

In the hours before

Special weather statement, Oct 25, 2:11 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
211 AM CDT Sat Oct 25 2025

TXZ176-177-195>199-210>213-226-227-235-250815-
Waller TX-Colorado TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Grimes TX-Burleson TX-Wharton TX-Inland Harris TX-Fort Bend TX-
Montgomery TX-Austin TX-Inland Jackson TX-
211 AM CDT Sat Oct 25 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL JACKSON...GRIMES...
EASTERN BRAZOS...WASHINGTON...WESTERN MONTGOMERY...SOUTHWESTERN
MADISON...WALLER...SOUTHERN WALKER...NORTHWESTERN HARRIS...
COLORADO...CENTRAL WHARTON...AUSTIN...SOUTHEASTERN BURLESON AND
NORTHWESTERN FORT BEND COUNTIES THROUGH 315 AM CDT...

At 210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Kurten to 11 miles southwest of
Bellville to near Hallettsville. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
College Station, Sugar Land, Bryan, Conroe, Huntsville, Rosenberg,
Brenham, Katy, Richmond, Tomball, Wharton, Jersey Village, Navasota,
Sealy, Hempstead, Willis, Prairie View, Brookshire, Bellville, and
Columbus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Texas. A Severe Thunderstorm Watch also remains in
effect until 700 AM CDT for southeastern Texas.

&&

LAT...LON 2996 9657 3004 9662 3011 9663 3015 9666
      3085 9624 3070 9536 2961 9561 2909 9656
      2921 9672 2934 9656 2958 9679 2958 9684
      2961 9684 2963 9687
TIME...MOT...LOC 0710Z 285DEG 36KT 3078 9615 2981 9636 2938 9689

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Adams
Local storm report, Oct 25, 2:28 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
228 AM CDT Sat Oct 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Tstm Wnd Gst     5 SSE Columbus          29.64N 96.51W
10/25/2025  M63 MPH          Colorado           TX   AWOS

            AWOS station K66R Columbus measured a 63 mph
            wind gust.

&&

BB

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:34 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Waller, Washington and 1 more41 min
Oct 25, 2:11 AM CDTSpecial Weather StatementHGXAustin, Brazos, Colorado, Fort Bend, Grimes, Montgomery and 3 more64 min
Oct 25, 2:29 AM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Montgomery, Walker46 min
Oct 25, 2:30 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Grimes, Harris, Montgomery and 3 more45 min
Oct 25, 2:56 AM CDTTornado WarningHGXGrimes, Houston, Madison, Walker19 min
Oct 25, 2:58 AM CDTTornado WarningHGXHarris, Montgomery32 min
Oct 25, 3:11 AM CDTSevere Thunderstorm WarningHGXGrimes, Harris, Houston, Liberty, Madison, Montgomery and 5 more49 min
Oct 25, 3:17 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more43 min
Oct 25, 3:22 AM CDTSpecial Marine WarningHGX113 min
Oct 25, 3:35 AM CDTTornado WarningHGXLiberty, Montgomery, Polk, San Jacinto25 min
Oct 25, 3:44 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton46 min
Oct 25, 3:59 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 4 more46 min
Oct 25, 4:29 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston31 min
Oct 25, 4:44 AM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Harris, Liberty, Polk46 min
Oct 25, 4:45 AM CDTSpecial Marine WarningHGX2 hr
Oct 25, 5:01 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston29 min
Oct 25, 6:48 AM CDTSpecial Marine WarningHGX42 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.